Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 5, 2007, 8:43 AM HST for Kalawao County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2007, 8:43 AM HST (18:43 UTC)
- Expired
- Dec 5, 2007, 11:45 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kalawao County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 6.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 051848
FFWHFO
HIC009-052145-
/O.NEW.PHFO.FF.W.0019.071205T1843Z-071205T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
843 AM HST WED DEC 5 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF MAUI IN MAUI COUNTY
* UNTIL 1145 AM HST
* AT 839 AM HST...RADAR SHOWED HEAVY RAIN MOVING OVER THE WEST MAUI
FROM LAHAINA TO LIPOA. THE AREA OF RAIN WAS SPREADING EAST AT 20
MILES PER HOUR. HEAVY RAIN WAS ALSO FALLING OVER THE SLOPES OF
HALEAKALA FROM HANA TO ULUPALAKUA.
* THIS WARNING INCLUDES THE ENTIRE ISLAND OF MAUI.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1145 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2059 15611 2055 15646 2077 15648 2080 15665
2095 15675 2107 15664 2103 15646 2098 15645
2098 15624 2075 15594
$$
KODAMA1 follow-up statement
000
WGHW70 PHFO 051948
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
939 AM HST WED DEC 5 2007
HIC009-052145-
/O.CON.PHFO.FF.W.0019.000000T0000Z-071205T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAUI IN MAUI COUNTY-
939 AM HST WED DEC 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF MAUI IN
MAUI COUNTY UNTIL 1145 AM HST...
VERY HEAVY RAIN WITH RADAR ESTIMATES ABOVE 4 INCHES PER HOUR
CONTINUES TO FALL OVER WEST MAUI WITH THE WORST CONDITIONS FROM
LAHAINA TO NAPILI. ADDITIONAL RAINFALL WILL BE MOVING OVER THE AREA
FROM THE SOUTHWEST. THIS IS A VERY DANGEROUS SITUATION.
THIS FLASH FLOOD WARNING COVERS THE ENTIRE ISLAND OF MAUI.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1145 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2059 15611 2055 15646 2077 15648 2080 15665
2095 15675 2107 15664 2103 15646 2098 15645
2098 15624 2075 15594
$$
KODAMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 5, 4:55 AM HST, 3 hours 48 minutes earlier.
Area forecast discussion, Dec 5, 4:55 AM HST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 455 AM HST WED DEC 5 2007 .SYNOPSIS... POWERFUL FRONT BRINGING DAMAGING SOUTHWEST WINDS AND PERIODS OF HEAVY RAINS TO THE ISLANDS. THE FRONT HAS PASSED THROUGH OAHU AND WILL REACH MAUI COUNTY THIS MORNING...AND THE BIG ISLAND THIS AFTERNOON. STRONG WINDS WILL REMAIN THROUGHOUT THE DAY BEFORE RELAXING THIS EVENING. && .DISCUSSION... THE FRONT AND ASSOCIATED HEAVY RAINS...STRONG WIND...AND THUNDERSTORMS ARE CURRENTLY OVER OAHU...AND MOVING TOWARD THE EAST AT 15 MPH. MOLOKAI AND LANAI CAN EXPECT TO SEE THE FRONT ARRIVE BY 6 AM AND THEN REACH MAUI BETWEEN 7 AND 8 AM. REPORTS OF WIND GUSTS OVER 50 MPH AND DAMAGE REPORTS HAVE COME IN FROM KAUAI AND OAHU AS THE FRONT HAS PASSED THROUGH. THERE HAVE BEEN NUMEROUS REPORTS OF DOWNED TREES AND POWER POLES...ROAD CLOSURES...AND WIDESPREAD POWER OUTAGES. MOTORIST SHOULD BE EXTREMELY CAUTIOUS THROUGHOUT THE DAY WITH DEBRIS ON THE ROADWAYS AND CONTINUED STRONG WINDS. WINDS WILL RELAX SLIGHTLY BEHIND THE FRONT BUT STRONG GUSTY WINDS WILL CONTINUE THROUGHOUT THE DAY. THE HIGH WIND WARNING REMAINS FOR THE ENTIRE STATE THROUGHOUT THE DAY. SEE THE LATEST PUBLIC INFORMATION STATEMENT /PNSHFO/ FOR THE LATEST IN WIND REPORTS AROUND THE STATE. SKYWARN SPOTTERS AND NWS SPOTTERS ARE ASKED TO CONTINUE REPORTING DAMAGE AND WEATHER REPORTS. THE CENTER OF THE LOW PRESSURE ASSOCIATED WITH THE DAMAGING FRONT IS LOCATED 230 MILES NORTH OF KAUAI. THE CENTER OF THE LOW IS MOVING WEST AT 15 MPH BUT IS EXPECTED TO STALL LATER TODAY AND REMAIN NORTH OF KAUAI FOR THE REST OF THE WORK WEEK. WINDS WILL RELAX ACROSS THE ISLANDS TONIGHT...EXCEPT AT HIGHER ELEVATIONS... BUT THE POTENTIAL FOR HEAVY RAINS WILL CONTINUE. THE LOW WILL PROVIDE INSTABILITY ALOFT AND ABUNDANT MOISTURE NEAR THE SURFACE PROVIDE THE INGREDIENTS FOR THUNDERSTORMS AND POTENTIAL FLOODING THROUGH THE WEEK. SEE THE FLASH FLOOD WATCH FOR MORE INFORMATION /FFAHFO/. THE FRONT IS EXPECTED TO REACH THE BIG ISLAND THIS AFTERNOON AND STALL OVER THE ISLAND TONIGHT. THE COMBINATION OF STRONG WINDS ALOFT...INSTABILITY...AND COLD TEMPERATURES HAVE PROMPTED A BLIZZARD WATCH FOR THE SUMMITS ON THE BIG ISLAND. SEE THE BLIZZARD WATCH FOR MORE INFORMATION /WSWHFO/. THE EVENTUAL REMOVAL AND WEAKENING OF THE LOW IS STILL EXPECTED TO BEGIN SATURDAY...SOUTHERLY WINDS AND SHOWERS SHOULD EASE THEN BEFORE COMPLETELY IMPROVING WITH THE RETURN OF FAIR TRADE WINDS ON MONDAY. && .MARINE...LARGE SURF ALONG NORTH AND WEST FACING SHORES OF ALL ISLANDS WILL BE REINFORCED TODAY BY A NEW NORTH NORTHWEST SWELL...WITH THE LARGEST SURF IMPACTING KAUAI AND NIIHAU. IN ADDITION...STRONG SOUTHWEST WINDS WILL GENERATE ROUGH...WIND- BLOWN SURF ALONG SOUTH FACING SHORES. GALE FORCE WINDS REMAIN AROUND KAUAI AND OAHU. SMALL CRAFT REMAINS FOR ALL OTHER COASTAL WATERS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM HST THIS AFTERNOON FOR ALL HAWAII ISLANDS. FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ALL HAWAII ISLANDS. HIGH SURF ADVISORY UNTIL 6 PM HST THIS AFTERNOON FOR ALL SOUTH FACING SHORES. HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. HIGH SURF WARNING UNTIL 6 PM HST THURSDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD. BLIZZARD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS AFTERNOON FOR OAHU LEEWARD WATERS-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. GALE WARNING UNTIL 6 PM HST THIS AFTERNOON FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL. && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:27 PM HST | Flash Flood Warning | HFO | Kauai | 2 hr |
| Dec 5, 12:24 AM HST | Flash Flood Warning | HFO | Kauai | 2 hr |
| Dec 5, 2:23 AM HST | Flash Flood Warning | HFO | Kauai | 67 min |
| Dec 5, 2:27 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Dec 5, 3:53 AM HST | Blizzard Watch | HFO | Hawaii | 11 hr |
| Dec 5, 5:12 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 5, 6:30 AM HST | Marine Weather Statement | HFO | 20 hr | |
| Dec 5, 8:07 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 5, 11:10 AM HST | Special Marine Warning | HFO | 20 min | |
| Dec 5, 12:02 PM HST | Special Marine Warning | HFO | 43 min | |
| Dec 5, 12:43 PM HST | Special Marine Warning | HFO | 47 min | |
| Dec 5, 12:55 PM HST | Special Marine Warning | HFO | 65 min |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.